Alert archive / New York / Flash Flood Watches in 2014

Flash Flood Watch 6, NWS Buffalo, NY

August 3, 20145 counties in New York

NWS Buffalo, NY issued this flash flood watch at Aug 3, 2014, 1:46 PM EDT for 5 counties in New York. It took effect at Aug 3, 2014, 2:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 3, 2014, 1:46 PM EDT (17:46 UTC)
In effect from
Aug 3, 2014, 2:00 PM EDT
Expired
Aug 3, 2014, 7:36 PM EDT
In force
6 hr
Issued by
NWS Buffalo, NY
Flood severity
None

Counties Allegany County, NY, Cattaraugus County, NY, Livingston County, NY, Ontario County, NY, Wyoming County, NY

The radar

The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 17:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 13 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2014-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
13 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

195 
WGUS61 KBUF 031746
FFABUF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
146 PM EDT SUN AUG 3 2014

NYZ012>014-020-021-040300-
/O.NEW.KBUF.FF.A.0006.140803T1800Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE
146 PM EDT SUN AUG 3 2014

...FLASH FLOOD WATCH IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A

* FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK... 
  INCLUDING THE FOLLOWING COUNTIES...ALLEGANY...CATTARAUGUS... 
  LIVINGSTON...ONTARIO AND WYOMING. 

* UNTIL 11 PM EDT THIS EVENING.

* AN AREA OF SLOW MOVING SHOWERS AND THUNDERSTORMS WILL CONTINUE
  TO SPREAD ACROSS SOUTHERN PORTIONS OF THE GENESEE VALLEY AND
  PORTIONS OF THE FINGER LAKES REGION. THIS WILL BRING PERSISTENT
  MODERATE TO HEAVY RAINFALL THIS AFTERNOON. THIS COMBINED WITH
  RECENT RAINFALL COULD LEAD TO FLASH FLOODING IN SOME LOCATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THE THREAT OF FLASH FLOODING EXISTS
ALONG RIVERS AND CREEKS. IF YOU ARE IN THE WATCH AREA YOU SHOULD
MONITOR WEATHER CONDITIONS CLOSELY. BE READY TO MOVE TO HIGHER
GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. STAY TUNED
TO WEATHER RADIO OR OTHER RADIO AND TV STATIONS FOR FURTHER
UPDATES.

&&

$$

APFFEL
1 follow-up statement
943 
WGUS61 KBUF 032336
FFABUF

FLOOD WATCH
NATIONAL WEATHER SERVICE BUFFALO NY
736 PM EDT SUN AUG 3 2014

NYZ012>014-020-021-040045-
/O.CAN.KBUF.FF.A.0006.000000T0000Z-140804T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...WARSAW...GENESEO...CANANDAIGUA...
OLEAN...WELLSVILLE
736 PM EDT SUN AUG 3 2014

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR A PORTION OF WESTERN NEW YORK HAS BEEN
CANCELLED. HOWEVER AREAS OF RAIN WILL CONTINUE THROUGH THE
EVENING HOURS FOR THE FINGER LAKES REGION BEFORE TAPERING OFF FROM
WEST TO EAST.

$$

THOMAS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this flash flood watch went out at Aug 3, 12:17 PM EDT, 1 hour 29 minutes earlier.

Area forecast discussion, Aug 3, 12:17 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1217 PM EDT SUN AUG 3 2014

.SYNOPSIS...
UPPER LEVEL LOW PRESSURE WILL REMAIN OVER EASTERN CANADA TODAY. THIS
SYSTEM WILL ONCE AGAIN BRING SOME AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS...SOME OF WHICH PRODUCE LOCALLY HEAVY RAINFALL ALONG
WITH SOME HAIL. A WEAK AREA OF HIGH PRESSURE WILL BRING A PERIOD OF
FAIR WEATHER MONDAY. A WEAK COLD FRONT WILL MOVE THROUGH THE REGION
DURING MID WEEK...BRINGING A RISK FOR MORE SHOWERS AND THUNDERSTORMS.

&&

.NEAR TERM /THROUGH TONIGHT/...
OUR FOCUS AGAIN TURNS TO THE POTENTIAL FOR HEAVY RAIN THIS
AFTERNOON AND EVENING...AS OUR REGION REMAINS UNDER THE INFLUENCE OF AN
UPPER LEVEL LOW. LIKE YESTERDAY...THERE IS AN AREA OF SHOWERS
NORTH OF A CLOSED 500 MB LOW WHICH IS POORLY HANDLED BY MOST
NUMERICAL GUIDANCE. AS A RESULT...THERE IS MUCH MORE CLOUD COVER
WEST OF SYRACUSE WHICH SHOULD LIMIT SURFACE BASED CONVECTION. THIS
SAID...VISIBLE SATELLITE SHOWS BREAKS OF SUNSHINE ACROSS WESTERN
PA WHICH BEARS WATCHING. BASED ON THIS...WILL GO BELOW CONSENSUS
QPF GUIDANCE IN WESTERN PORTIONS OF THE CWA...BUT STILL NEED TO
KEEP A CLOSE EYE GENESEE VALLEY AND AREAS EAST. AT NOON...RADAR
SHOWED AN AREA OF SHOWERS ACROSS CENTRAL PENNSYLVANIA WHICH IS
FORECAST TO CIRCLE BACK INTO SOUTHERN PORTIONS OF THE GENESEE
BASIN AND FINGER LAKES REGIONS WHICH IS ALONG A CONVERGENCE
BOUNDARY. HOWEVER...WITH CLOUD COVER IN PLACE ACROSS OUR
REGION...DO NOT HAVE THE CONFIDENCE TO ISSUE A WATCH AT THIS
TIME...THOUGH IT CONTINUES TO BE MONITORED.

THERE IS QUITE A BIT OF SUNSHINE EAST OF LAKE ONTARIO...WHICH
HAS ALREADY SPARKED A FEW WEAK SHOWERS JUST WEST OF THE TUG HILL.
WITH WINDS UP TO 700 MB ARE VERY WEAK SO ANY STORMS WILL AGAIN BE
VERY SLOW TO MOVE. SLOW MOVING STORMS WILL BE A CONCERN IN THIS
AREA AS WELL. ALSO...WITH LOW FREEZING LEVELS...SMALL HAIL WILL
AGAIN ACCOMPANY ANY WELL DEVELOPED STORMS...WITH A FEW SEVERE
STORMS AGAIN POSSIBLE.

CONVECTION SHOULD DISSIPATE WITH LOSS OF HEATING EARLY TONIGHT.
DRIER MID LEVEL AIR EVIDENT ON WATER VAPOR MOVING EAST ACROSS
MICHIGAN SHOULD OVERSPREAD THE AREA LATER TONIGHT. THIS WILL
RESULT IN CLEARING SKIES WHICH COMBINED WITH WEAK GRADIENT WINDS
AND LINGERING LOW LEVEL MOISTURE SHOULD ALLOW PATCHY FOG TO FORM
LATE...ESPECIALLY ACROSS THE SOUTHERN TIER.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
ON MONDAY A WEAK SHORTWAVE RIDGE SHOULD MOVE EASTWARD ACROSS THE
LOWER GREAT LAKES REGION.  THIS SHOULD PROVIDE ENOUGH WEAK
SUBSIDENCE TO SUPPRESS MOST IF NOT ALL MESOSCALE-BASED CONVECTION.
IF ANY OCCURS IT WOULD BE ALONG TYPICAL LAKE BREEZE BOUNDARIES.
HOWEVER...FORECAST SOUNDINGS LOOK DRY FROM THE MID LEVELS UP WITH
LITTLE IN THE WAY OF INSTABILITY.  WILL THEREFORE FORECAST MAINLY
CUMULUS CLOUDS INLAND OF LAKE BREEZE BOUNDARIES AND KEEP THE
THREAT OF AFTERNOON CONVECTION AROUND OR BELOW 20 PERCENT.

DRY WEATHER CONTINUES MONDAY NIGHT.

THE NEXT THREAT FOR RAINFALL LOOKS LIKE TUESDAY WITH A SHORTWAVE
TROUGH NEAR ALBERTA FORECAST TO MOVE SOUTHEAST AND INTO THE LOWER
GREAT LAKE REGION BY THIS TIME WITH A WEAK SURFACE TROUGH.  SIMILAR
TO THE PAST FEW DAYS...INSTABILITY AND AVAILABLE MOISTURE ARE NOT
PARTICULARLY IMPRESSIVE...BUT WIND FIELDS WILL BE A LITTLE STRONGER
AND SHOULD ALLOW STORMS THAT FORM ON LAKE BREEZE BOUNDARIES TO MOVE
ALONG.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
THE UPPER LEVEL TROUGH AXIS WILL LIE OVER THE EASTERN GREAT LAKES ON
WEDNESDAY THEN SHIFT TO NEW ENGLAND BY THURSDAY. MODELS THEN SHOW
UPPER LEVEL RIDGING BUILDING OVER THE GREAT LAKES INTO NEXT WEEKEND
IN RESPONSE TO A 500MB DISTURBANCE CROSSING THE NORTHWEST STATES.
THE SURFACE COLD FRONT SHOULD LIE JUST SOUTH AND EAST OF UPSTATE NEW
YORK ON WEDNESDAY BUT HAVE LEFT A LOW CHANCE OF SHOWERS AND
THUNDERSTORMS IN PLAY IN CASE THE FRONTAL PASSAGE IS SLOWER AND DUE
TO THE TROUGH AXIS CROSSING OVERHEAD. A COOL NORTHWEST FLOW AND
POSSIBLE POST-AXIS SHORTWAVE MAKE CAUSE FOR AT LEAST A SLIGHT CHANCE
OF SHOWER/STORM ON THURSDAY. SURFACE TEMPERATURES MID-WEEK ARE
EXPECTED TO RUN BELOW AVERAGE AS 850MB TEMPS DROP TO +10C IN THE
COOL NORTHWEST FLOW. EXPECT HIGHS WEDNESDAY AND THURSDAY ONLY IN THE
LOW TO MID 70S WITH OVERNIGHT LOWS NEAR AVERAGE.

UPPER LEVEL RIDGING AND SURFACE HIGH PRESSURE BUILD OVER THE WESTERN
GREAT LAKES FRIDAY THEN POSSIBLY SHIFTING TO THE LOWER GREAT LAKES
BY SATURDAY. THIS WILL BRING DRY WEATHER AND WARMING OF TEMPERATURES
BACK TO NEAR AVERAGE FRIDAY INTO NEXT WEEKEND.

&&

.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
SCATTERED SHOWERS WILL REMAIN OVER PORTIONS OF THE WESTERN NEW
YORK THIS MORNING. THE BULK OF THE REGION WILL EXPERIENCE VFR
CONDITIONS WITH AREAS OF MVFR/IFR CIGS OVER THE SRN TIER.

THIS AFTERNOON AND EVENING...VFR CONDITIONS WILL BE TAINTED WITH
THUNDERSTORMS. THE GREATEST THREAT FOR THESE STORMS (SOME OF
WHICH COULD ONCE AGAIN PROVE TO BE STRONG) WILL BE OVER THE SRN
TIER AND FINGER LAKES REGION.

PATCHY FOG WILL DEVELOP TONIGHT...WHICH MAY RESULT IN LOCALLY LOW
VSBY AND IFR OR LOWER CONDITIONS.

OUTLOOK...
MONDAY...MAINLY VFR. PATCHY VALLEY FOG POSSIBLE AT NIGHT.
TUESDAY...VFR/MVFR. A CHANCE OF SHOWERS AND THUNDERSTORMS.
TUESDAY NIGHT THROUGH THURSDAY...MAINLY VFR.

&&

.MARINE...
A WEAK SURFACE PRESSURE GRADIENT TODAY AND INTO EARLY NEXT WEEK WILL
RESULT IN ONSHORE BREEZES DURING THE DAYS...WITH LIGHT OFFSHORE
BREEZES OVERNIGHT. THERE WILL BE SCATTERED THUNDERSTORMS OVER LAKE
ERIE AND LAKE ONTARIO THIS AFTERNOON. RENEWED CHANCES FOR SHOWERS
AND THUNDERSTORMS WILL COME TUESDAY AS A WEAK COLD FRONT DROPS
SLOWLY THROUGH THE REGION.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...NONE.

&&

SYNOPSIS...TMA
NEAR TERM...APFFEL/TMA
SHORT TERM...ZAFF
LONG TERM...SMITH
AVIATION...APFFEL/TMA
MARINE...APFFEL/TMA
Hazardous weather outlook, Aug 3, 11:43 AM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1143 AM EDT SUN AUG 3 2014

NYZ001>003-010-011-019-085-041545-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-CHAUTAUQUA-
SOUTHERN ERIE-
1143 AM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-012>014-020-021-041545-
WAYNE-NORTHERN CAYUGA-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS-
ALLEGANY-
1143 AM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS WITH SOME EMBEDDED THUNDERSTORMS WILL MOVE INTO THE REGION THIS
AFTERNOON. THESE STORMS WILL BE VERY SLOW MOVING...AND MAY PRODUCE
LOCALLY HEAVY RAINFALL IN A FEW SPOTS. THIS MAY RESULT IN FLOODING
IN A FEW LOCATIONS...BUT ANY FLOODING IS LIKELY TO BE LOCALIZED
AND DEPENDENT ON WHEN AND WHERE STORMS DEVELOP.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006>008-041545-
OSWEGO-JEFFERSON-LEWIS-
1143 AM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON. THESE STORMS
WILL BE VERY SLOW MOVING...AND MAY PRODUCE LOCALLY HEAVY RAINFALL
IN A FEW SPOTS. THIS MAY RESULT IN FLOODING IN A FEW
LOCATIONS...BUT ANY FLOODING IS LIKELY TO BE LOCALIZED AND
DEPENDENT ON WHEN AND WHERE STORMS DEVELOP. THUNDERSTORMS MAY
ALSO CONTAIN SMALL HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-041545-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1143 AM EDT SUN AUG 3 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Aug 3, 10:51 AM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1051 AM EDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLASH FLOOD      1 SSE SOUTH WALES       42.69N  78.57W
08/02/2014                   ERIE               NY   SOCIAL MEDIA

            RIVER OF MUD FLOWED ACROSS ROUTE 16.

&&

EVENT NUMBER BUF1400306

APFFEL
Local storm report, Aug 3, 10:59 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1059 AM EDT SUN AUG 03 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      1 SE JAMESTOWN WEST     42.08N  79.26W
08/02/2014                   CHAUTAUQUA         NY   SOCIAL MEDIA

            WATER FLOWING DOWN MCDANIEL AVE.

&&

EVENT NUMBER BUF1400307

APFFEL
Special weather statement, Aug 3, 12:25 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1225 PM EDT SUN AUG 3 2014

NYZ006>008-031800-
OSWEGO-JEFFERSON-LEWIS-
INCLUDING THE CITIES OF...OSWEGO...WATERTOWN...LOWVILLE
1225 PM EDT SUN AUG 3 2014

...STRONG STORMS WITH HEAVY RAIN TO CONTINUE TO DEVELOP THIS
AFTERNOON...

AT 1215 PM...THE NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A CLUSTER OF SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS THE
EASTERN LAKE ONTARIO REGION THAT WERE CAPABLE OF PRODUCING HEAVY
RAIN...SMALL HAIL...CLOUD TO GROUND LIGHTNING AND STRONG GUSTY
WINDS.

THESE STORMS ARE MOVING VERY SLOWLY OR HAVE REMAINED STATIONARY
OVER THE SAME LOCATIONS AND HAVE THE CAPABILITY OF PRODUCE VERY
HEAVY RAIN IN A SHORT PERIOD OF TIME THAT WILL CREATE SIGNIFICANT
PONDING OF WATER ON AREA ROADWAYS AND POOR DRAINAGE FLOODING.

IF YOU ARE TRAVELING ACROSS THIS REGION THESE STORMS WILL BRING
ABOUT POOR VISIBILITIES. IT IS RECOMMENDED THAT YOU SLOW DOWN AND
ALLOW EXTRA TIME TO REACH YOUR DESTINATIONS THIS AFTERNOON. ALSO...IF
YOU ENCOUNTER ANY WATER ACROSS AREA ROADWAYS...TURN AROUND AND
DON'T ATTEMPT TO CROSS THE FLOODED ROADS.

REYNOLDS

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 3, 4:49 PM EDTSpecial Weather StatementBUFCayuga56 min
Aug 3, 6:08 PM EDTSpecial Weather StatementBUFOntario, Wayne67 min
Aug 3, 7:03 PM EDTSpecial Weather StatementBUFMonroe, Orleans72 min

Nearby

Flash Flood Watches in New York, 2014Every flash flood watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.